Hail, Ashland
- When
- August 9, 5:58 AM CST
- Where
- Ashland County, Mellen
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.317, -90.650
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 9, 1:45 AM CST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 AM CDT TUE AUG 9 2005 .DISCUSSION... LINE OF STRONG CONVECTION FROM ND INTO CENTRAL MN JUST N OF QSTNRY BNDRY EXTENDING FROM SFC LOW IN SD INTO CN N OF LK SUP. MODELS AGREE IN PUSHING THE FNT A LTL FARTHER S...BUT OVERRUNNING OF THE BNDRY WILL KEEP CHCS OF TSTMS OVR CWA THRU TDA/TNGT. CHCS OF SVR WILL DIMINISH AS AXIS OF GREATEST INSTAB SETTLES S ALG WITH THE FNTL BNDRY...AND COOLER MORE STABLE AIR FOLLOWS IT INTO THE REGION. AFT TDA...THE TIMING OF MINOR IMPULSES IN ZONAL FLOW ALOFT WILL BE MAIN FCST PROB...RESULTING IN SMALL POPS EACH DAY FOR REST OF THE WEEK...ALTHO SOME REFINEMENTS WILL UNDOUBTEDLY HAVE TO BE MADE AS WE GET CLOSER IN TIME. MOS PRODUCTS HAVE PICKED UP ON SLGT COOLING TREND AS CAA PATTERN SETS UP AFT FNT LEAVES THE AREA. NO MAJ ADJUSTMENTS TO TEMP GRIDS NEEDED. .AVIATION... PREVAILING VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE TAF PERIOD. A WEAK FRONT WILL SLOWLY DRIFT SE ACROSS THE UPPER MIDWEST TODAY AND TONIGHT PRODUCING SCATTERED THUNDERSTORMS. THESE THUNDERSTORMS WILL PRODUCE MVFR-IFR CIGS AND VSBYS...AND POSSIBLY STRONG WINDS AND HAIL. .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 615 AM CDT TUE AUG 9 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-101230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 615 AM CDT TUE AUG 9 2005 ...SLIGHT RISK OF SEVERE STORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE ACROSS CARLTON AND PINE COUNTIES IN MINNESOTA...INTO NORTHWESTERN WISCONSIN THIS MORNING. A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL THEN EXIST ACROSS NORTHERN WISCONSIN FOR THE REST OF TODAY AND INTO THE EARLY EVENING HOURS. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS MORNING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH 04
The Duluth radar (KDLH), 133 km away, was scanning. The volume nearest the first event began at 11:56 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were blown down on Wisconsin Point.
Trees and power lines were blown down.
Trees were blown down.
Many trees were blown down from Glidden to Augustine Lake along Highway N. A garage was blown down and a large pine tree was blown onto a house.
Numerous trees and power lines were blown down. Most damage was along and either side of County Highway FF near Pike Lake and Little Pike Lake. Power was out at Mercer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473363, 5473364, 5473365, 5473366, 5473367, 5473368.